Alert archive / Kansas / Flash Flood Warnings in 2009
Flash Flood Warning 22, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Sep 7, 2009, 6:36 PM CDT for Gove County, Logan County, Thomas County, Kansas. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2009, 6:36 PM CDT (23:36 UTC)
- Expired
- Sep 8, 2009, 12:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gove County, KS, Logan County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 74 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 6:38 PM CDT | HEAVY RAIN 4.6 | 5 W Monument, KS | |
| Sep 7, 6:49 PM CDT | FLASH FLOOD | 5 E Winona, KS | CATTLE FENCES WASHED OUT BY FLOOD. |
| Sep 7, 6:49 PM CDT | HEAVY RAIN 3 | 6 Ene Winona, KS | |
| Sep 7, 7:38 PM CDT | FLASH FLOOD | 3 Nnw Russell Springs, KS | EMERGENCY MANAGER REPORTS WATER OVER HIGHWAY 25 IN THREE PLACES WITHIN A FEW MILES NORTH OF RUSSELL SPRINGS. ALSO NUMEROUS COUNTY ROADS FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGLD 072336
FFWGLD
KSC063-109-193-080530-
/O.NEW.KGLD.FF.W.0022.090907T2336Z-090908T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
636 PM CDT MON SEP 7 2009
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN THOMAS COUNTY IN NORTHWEST KANSAS...
WESTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
THIS INCLUDES THE CITY OF THE MONUMENT ROCKS...
LOGAN COUNTY IN WEST CENTRAL KANSAS...
THIS INCLUDES THE CITIES OF...WINONA...RUSSELL SPRINGS...OAKLEY...
MONUMENT...
* UNTIL 1230 AM CDT
* AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE WARNED
AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
GOODLAND.
&&
LAT...LON 3907 10127 3919 10107 3914 10072 3875 10059
3870 10088 3870 10142
$$
FOLTZ2 follow-up statements
000
WGUS73 KGLD 080047
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
747 PM CDT MON SEP 7 2009
KSC063-109-193-080530-
/O.CON.KGLD.FF.W.0022.000000T0000Z-090908T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
THOMAS KS-LOGAN KS-GOVE KS-
747 PM CDT MON SEP 7 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
WESTERN GOVE...LOGAN AND SOUTHEASTERN THOMAS COUNTIES...
AT 743 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING OVER HIGHWAY 25 NORTH OF RUSSELL SPRINGS. NUMEROUS RURAL
ROADS IN LOGAN COUNTY WERE ALSO REPORTED TO BE FLOODED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINONA...
OAKLEY AND MONUMENT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE THE NEXT
FEW HOURS...PRIMARILY SOUTHERN PORTIONS OF LOGAN COUNTY AND EXTREME
WESTERN PORTIONS OF GOVE COUNTY. RAINFALL HAS ENDED OVER SOUTHERN
THOMAS COUNTY BUT THE THREAT FOR FLOODING OF RURAL ROADS WILL
CONTINUE FOR THE NEXT FEW HOURS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
GOODLAND.
&&
LAT...LON 3907 10127 3919 10107 3914 10072 3875 10059
3870 10088 3870 10142
$$
FOLTZ000
WGUS73 KGLD 080301
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1001 PM CDT MON SEP 7 2009
KSC063-109-193-080530-
/O.CON.KGLD.FF.W.0022.000000T0000Z-090908T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
THOMAS KS-LOGAN KS-GOVE KS-
1001 PM CDT MON SEP 7 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
WESTERN GOVE...LOGAN AND SOUTHEASTERN THOMAS COUNTIES...
AT 956 PM CDT...MINOR FLASH FLOODING WAS CONTINUING ACROSS THE
WARNED AREA. RADAR RAINFALL ESTIMATES IN EXCESS OF 5 INCHES OF WERE
COMMON ACROSS LOGAN AND WESTERN GOVE COUNTIES THIS EVENING. FLOODING
OF RURAL ROADS WILL LIKELY CONTINUE OVER THE NEXT FEW HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINONA...
OAKLEY AND MONUMENT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3907 10127 3919 10107 3914 10072 3875 10059
3870 10088 3870 10142
$$
FOLTZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 6:28 PM CDT, 8 minutes earlier.
Area forecast discussion, Sep 7, 6:28 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 528 PM MDT MON SEP 7 2009 .DISCUSSION... 226 PM MDT MON SEP 7 2009 1630Z WATER VAPOR IMAGERY INDICATED H5 RIDGE AXIS THAT HAD BEEN OVER THE AREA FOR THE PAST SEVERAL DAYS HAS SHIFTED TO THE EAST WITH LARGE TROUGH...WITH A FEW EMBEDDED SHORT WAVE TROUGHS...WAS CENTERED ACROSS THE NORTHWESTERN UNITED STATES. AT THE SFC...TROUGH AXIS REMAINED DRAPED ACROSS EASTERN COLORADO...WITH AREA OF WEAK CONVECTION/SPRINKLES ACROSS EASTERN CWA. PRECIP CHANCES AND TEMPERATURES WILL BE PRIMARY CONCERN FOR THE PERIOD. TONIGHT...ANOTHER WEAK INSTABILITY AXIS DEVELOPS ACROSS THE CWA LATE THIS AFTERNOON MAINLY ACROSS THE EASTERN CWA. AS WAS THE CASE YESTERDAY...THERE DOES NOT APPEAR TO BE ANY STRONG SFC CONVERGENCE TO HELP INITIATE CONVECTION...AND WITH SHORT WAVE TROUGH RESPONSIBLE FOR TODAYS SPRINKLES EXPECTED TO BE TO THE EAST OF THE AREA...SUBSIDENCE MAY FURTHER INHIBIT DEVELOPMENT. CURRENT TRENDS INDICATING STORMS DEVELOPING BEHIND THIS INTIAL SHORT WAVE TROUGH SO IT APPEARS HEATING ENOUGH TO OVERCOME ANY CAPPING INDUCED BY SUBSIDENCE SO WILL CARRY LOW POPS ACROSS ENTIRE AREA TONIGHT. OTHERWISE LLJ DOES NOT LOOK AS STRONG AND FORCING FAIRLY WEAK SO DO NOT PLAN ON CARRYING THUNDERSTORM CHANCES OVERNIGHT. TUESDAY-TUESDAY NIGHT...H5 TROUGH WILL MOVE ACROSS THE DAKOTAS DURING THE DAY...FORCING A COLD FRONT ACROSS THE AREA. TIMING OF THE FRONT REMAINS UP IN THE AIR...AND MOST LIKELY TIMING OF FROPA WILL BE OVERNIGHT TUESDAY. FRONTAL SCALE FORCING...ALONG WITH H5-H3 DIV Q FIELDS INDICATE FORCING FOR ASCENT ALSO MAXIMIZED DURING THIS PERIOD. WITH LATER FRONTAL TIMING...A LITTLE CONCERNED THAT BOUNDARY LAYER MAY STABILIZE BEFORE FRONT REACHES THE AREA. SREF POPS REMAIN VERY HIGH...AND CURRENT MID RANGE POPS APPEAR REASONABLE FOR THE PERIOD. WEDNESDAY-THURSDAY...FRONT WILL SETTLE ACROSS THE AREA DURING THE DAY AND WITH AFOREMENTIONED QUESTIONS IN TIMING AND GENERAL SLOWER TREND IN THE MODELS...THINK HOLDING ONTO THUNDER CHANCES REASONABLE FOR THE DAYTIME PERIOD. WEAK UPSLOPE FLOW WILL DEVELOP BEHIND THE FRONT AND WITH NO REAL DRY AIR ADVECTION TO SPEAK OF...THERE WILL BE AT LEAST A SMALL THREAT OF DIURNALLY DRIVEN STORMS THROUGH THE EVENING HOURS ON WEDNESDAY. OTHERWISE WITH SFC HIGH IN PLACE ACROSS THE AREA AND HUMID AIRMASS IN PLACE...THINK ANOTHER ROUND OF FOG OR STRATUS A REAL POSSIBILITY ACROSS PRETTY MUCH THE WHOLE AREA. FOR THURSDAY...SFC FIELDS LOOK SIMILAR TO THE PAST FEW DAYS WITH SFC TROUGH DEVELOPING ACROSS EASTERN CWA AND MOIST AIRMASS IN PLACE ACROSS MUCH OF THE AREA. IF FOG DEVELOPS IN THE MORNING THERE IS SOME CONCERN THAT WIDESPREAD STRATUS IN THE MORNING WOULD LIMIT HEATING/DESTABILIZATION ACROSS MUCH OF THE AREA. WITH MINIMAL AFTERNOON CONVECTION THE PAST FEW DAYS...THINK A DRY FORECAST IS IN ORDER UNTIL PRE FRONTAL TROUGH NEARS THE AREA THURSDAY NIGHT. HIGH TEMPERATURES...ESPECIALLY ON WEDNESDAY AS POTENTIAL EXISTS FOR POST FRONTAL STRATUS WHICH COULD REALLY INHIBIT WARMING THROUGH MUCH OF THE DAY. NAM VERY AGGRESSIVE WITH STRATUS DECK...WHILE GFS ONLY HINTS AT A BRIEF WINDOW OF LOW CLOUD POSSIBLE. STRATUS HAS FORMED FAIRLY EASILY THE PAST FEW DAYS AND WITH A SIMILAR AIRMASS MOVING BACK TO THE AREA...AM GOING TO TREND TO THE COOLER SIDE OF THINGS. IN THE EXTENDED...MAIN CONCERN FOR THE PERIOD CENTERS AROUND CLOSED H5 TROUGH EXPECTED TO DEVELOP OVER THE PLAINS. LOOKS LIKE MODELS HAVE BEEN BOUNCING AROUND WITH THE POSITION OF THE LOW...WITH A SOMEWHAT WESTWARD DRIFT APPARENT IN THE DIFFERENT RUNS. GFS 00Z ENSEMBLE MEAN AS WELL AS CLUSTERING OF ENS MEMBERS WOULD TEND TO SUPPORT A MORE EASTERLY POSITION OF THE TROUGH...BUT REGARDLESS OF EXACT POSITION SEEMS TO BE GOOD AGREEMENT THAT A LARGE TROUGH WILL IMPACT THE AREA. WITH A LARGE AMOUNT OF UNCERTAINTY IN EVOLUTION OF THE SYSTEM PLAN ON KEEPING DETAILS FAIRLY GENERALLY NOW. BOTH MAX AND MIN TEMPS WILL REMAIN BELOW NORMAL AFTER STRONG COLD FRONT SWEEPS ACROSS THE AREA ON FRIDAY. BEST PRECIPITATION CHANCES WILL BE WITH FROPA ON FRIDAY...BUT WITH POTENTIAL FOR CLOSED LOW NEAR THE AREA PLAN ON KEEPING SMALL DIURNAL CHANCES THROUGH THE PERIOD. JRM && .AVIATION... 527 PM MDT MON SEP 7 2009 FOR THE 00Z TAFS... VFR CONDITIONS WILL CONTINUE WITH CONVECTION CURRENTLY TO THE SOUTHWEST OF KMCK MOVING NE...AND WILL NEAR TERMINAL AROUND 03Z AND AFTER. MOST OF THE CONVECTIVE ACTIVITY APPEARS TO REMAIN EAST OF THE KGLD TERMINAL. EXPECT OVERNIGHT TO BRING CIRROSTRATUS AND LIGHT SOUTHERLY WINDS. TUESDAY AFTERNOON & EVENING WILL BRING ANOTHER CHANCE FOR THUNDERSTORMS AS A COLD FRONT ENTERS THE REGION. KJ && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Sep 7, 3:14 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE GOODLAND KS 214 PM MDT MON SEP 7 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 214 PM MDT MON SEP 7 2009 /314 PM CDT MON SEP 7 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA LATE THIS AFTERNOON AND THROUGH THE EVENING HOURS. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. SMALL HAIL...LOCALLY HEAVY RAIN AND OCCASIONAL LIGHTNING ARE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE THROUGH THE REGION LATE TUESDAY WITH WIDELY SCATTERED THUNDERSTORMS POSSIBLE THROUGH WEDNESDAY. A CHANCE FOR THUNDERSTORMS WILL REMAIN IN THE FORECAST THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Special weather statement, Sep 7, 4:58 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 358 PM MDT MON SEP 7 2009 KSZ002-003-014-015-072300- DECATUR-RAWLINS-SHERIDAN-THOMAS- 458 PM CDT MON SEP 7 2009 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...DECATUR COUNTY IN NORTHWEST KANSAS...THOMAS COUNTY IN NORTHWEST KANSAS AND SHERIDAN COUNTY IN NORTHWEST KANSAS... AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR HALFORD...AND MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. THIS THUNDERSTORM IS SHOWING SIGNS OF ROTATION AND SHOULD BE MONITORED CLOSELY. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THEDE
Special weather statement, Sep 7, 5:38 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 438 PM MDT MON SEP 7 2009 KSZ028-029-072300- GOVE-LOGAN- 538 PM CDT MON SEP 7 2009 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS AND GOVE COUNTY IN WEST CENTRAL KANSAS... AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR THE MONUMENT ROCKS...AND MOVING NORTH AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THEDE
Special weather statement, Sep 7, 5:46 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 446 PM MDT MON SEP 7 2009 KSZ003-015-072345- DECATUR-SHERIDAN- 546 PM CDT MON SEP 7 2009 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR DECATUR COUNTY IN NORTHWEST KANSAS AND SHERIDAN COUNTY IN NORTHWEST KANSAS... AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SELDEN...AND MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THEDE
Special weather statement, Sep 7, 6:13 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 513 PM MDT MON SEP 7 2009 KSZ028-072345- LOGAN- 613 PM CDT MON SEP 7 2009 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS... AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF RUSSELL SPRINGS...AND MOVING NORTHEAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THEDE
Local storm report, Sep 7, 6:15 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
515 PM MDT MON SEP 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 14 NNW LEOTI 38.68N 101.42W
09/07/2009 E0.75 INCH WICHITA KS TRAINED SPOTTER
&&
KJAMESSpecial weather statement, Sep 7, 6:15 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 515 PM MDT MON SEP 7 2009 KSZ028-072345- LOGAN- 615 PM CDT MON SEP 7 2009 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS... AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTH OF LEOTI...AND MOVING NORTHEAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THEDE
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 5:55 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 65 min |
| Sep 7, 6:41 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 64 min |
Nearby
Flash Flood Warnings in Kansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.